MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO OPTEASE RETR FILTER 55 FEMORAL; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CARDINAL HEALTH MEXICO OPTEASE RETR FILTER 55 FEMORAL; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Telephone number is: (b)(6).This device was returned for analysis and the engineering report is pending.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
Prior to a planned retrieval of a 55 femoral optease retrievable vena cava filter after 14 days, one of the struts was broken but remained attached to the filter.There was no reported patient injury.The filter was placed in inferior vena cava (ivc) properly.The indication for filter placement was deep vein thrombosis (dvt).Thrombus was present at the delivery site.Pre and post imaging were completed but the results were not provided.There was no difficulty removing the filter and no excessive force was used.The struts were not stuck to the vessel and no excessive force used to retrieve the filter.Additional patient and procedural details were requested but were not provided by the physician.The device will be returned for analysis.
 
Additional Manufacturer Narrative
Prior to a planned retrieval of a 55 femoral optease retrievable vena cava filter after 14 days, one of the struts was broken but remained attached to the filter.The filter was placed in inferior vena cava (ivc) properly.The indication for filter placement was deep vein thrombosis (dvt).Thrombus was present at the delivery site.Pre and post imaging were completed but the results were not provided.There was no difficulty removing the filter and no excessive force was used.The struts were not stuck to the vessel and no excessive force used to retrieve the filter.Additional patient and procedural details were requested but were not provided by the physician.There was no reported patient injury.The product was returned for analysis.Per visual analysis, a fractured separated strut condition was observed.A single photograph was provided.Per microscopic analysis, the unit was sent to identify the possible root-cause of the filter fractured separated strut condition observed.Results showed the separated strut area of the optease retrievable filter 55 femoral unit presented consistent evidence of fatigue fracture on the struts¿ separated surface areas.In addition, non metallic inclusions were observed near to the fracture origins.Ductile dimples were also observed on the struts¿ surfaces.Inclusions are non-metallic phases embedded in a metallic matrix.They are usually simple oxides, sulfides or nitrides derived from the chemical reaction of the molten metal with the local environment.Inclusions of the observed size are expected to be found in the material and are not uncommon.Fatigue fractures in this material are commonly observed to originate at inclusions such as these (becker et al., 2002).It is assumed that the observed non-metallic inclusions led to fatigue crack initiation.Ductile dimples observed on the struts¿ surfaces suggest that, although the material fatigue crack was originated due to the inclusions observed, the filter was also induced to a tensile force that resulted ultimately in the struts material separation.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 17975556 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿filter-fractured - in patient¿ was confirmed by analysis.The exact cause of the reported event could not be conclusively determined.Procedural/handling factors, may have contributed to the reported event.According to the ifu, which is not intended as a mitigation of risk, ¿warning: filter fracture is a potential complication of vena cava filters.Anatomic locations that create concentrated stress points from filter deformation (for example, deployment at apex of scoliosis, overlapping of either of the renal ostia, or placement adjacent to a vertebral osteophyte) may contribute to fracture of a particular filter strut.However, reports of adverse clinical sequelae from filter fractures are rare.Possible long-term complications associated with filter implantation include, but are not limited to, the following: filter obstruction, filter perforation of the vena cava wall, filter migration, filter fracture, recurrent pulmonary embolism.Retrieval of the cordis optease® retrievable filter with a filter fracture present may result in complications.¿ neither the phr nor the product analysis available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
OPTEASE RETR FILTER 55 FEMORAL
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11596103
Report Number9616099-2021-04376
Device Sequence Number11640477
Product Code DTK
UDI-Device Identifier20705032072899
UDI-Public20705032072899
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K140286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberN/A
Device Catalogue Number466F210AF
Device Lot Number17975556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1